Mississippi, 2025Hail and Damaging Winds in Mississippi, September 16 to 17, 2025
September 16 to 17, 2025 · NWS JAN · 3 events in 3 counties and zones
Scattered strong to severe thunderstorms developed over Mississippi on September 16th and 17th and produced hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $300
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed over Mississippi on September 16th and 17th and produced hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 16, 1:53 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 16, 1:53 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
253 PM CDT Tue Sep 16 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 251 PM CDT Tue Sep 16 2025
Overall, the forecast continues to look warm and relatively dry
for the most part with above normal temperatures and below normal
rainfall.
Through tonight: Isolated thunderstorms will continue to develop
in association with the upper low centered over the southeast
CONUS. Cyclonic flow and lift associated with the low will
continue to interact with and abundance of moisture and
instability to support a few strong to severe storms. The storms
should peak prior to sunset, but a few storms will likely linger
into the evening. /EC/
Wednesday through Monday night: The remainder of the forecast
will see a pattern breakdown as centers of upper-level low
pressure over the Northern Rockies and the eastern CONUS weaken.
Flow across the CONUS should become zonal by the weekend, but
there will still be some opportunity for shortwave trough
amplification that could yield more areal coverage of showers and
thunderstorms possible, especially as the western system pivots
through the central part of the country. Average temps will still
be a little warmer than normal - about 3 to 5 degrees warmer than
normal on most days. /NF/EC/
&&
.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Tue Sep 16 2025
VFR conditions prevail with scattered mid to high level clouds
and light and variable winds. A brief, isolated storm cannot be
ruled out at any given site, especially along and south of I-20;
but confidence is too low to include in the TAF. /SAS/OAJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 91 68 93 / 10 10 0 0
Meridian 67 92 66 93 / 0 10 0 0
Vicksburg 69 92 68 92 / 20 10 0 10
Hattiesburg 67 94 66 94 / 0 10 0 0
Natchez 69 91 67 92 / 10 10 0 0
Greenville 69 94 68 93 / 10 10 0 10
Greenwood 68 94 67 94 / 10 10 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/NF/SAS/OAJ/
In the hours before
Special weather statement, Sep 16, 2:08 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CDT Tue Sep 16 2025
MSZ019-162045-
Sunflower MS-
308 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUNFLOWER COUNTY
THROUGH 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Indianola, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Indianola around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3348 9065 3334 9061 3332 9076 3344 9077
3345 9076 3349 9076
TIME...MOT...LOC 2008Z 347DEG 10KT 3343 9070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Sep 16, 2:10 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
310 PM CDT Tue Sep 16 2025
MSZ035-162045-
Humphreys MS-
310 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUMPHREYS COUNTY
THROUGH 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Silver City, or near Belzoni, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Midnight around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3317 9042 3311 9040 3311 9042 3312 9042
3311 9043 3310 9042 3310 9043 3306 9043
3305 9041 3305 9039 3301 9038 3301 9044
3299 9062 3313 9063
TIME...MOT...LOC 2010Z 347DEG 10KT 3308 9051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Sep 16, 2:32 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
332 PM CDT Tue Sep 16 2025
MSZ038-045-162100-
Neshoba MS-Winston MS-
332 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WINSTON AND
EASTERN NESHOBA COUNTIES THROUGH 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nanih Waiya, or 10 miles northeast of Philadelphia, moving southwest
at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Stallo around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3265 8904 3290 8916 3299 8899 3286 8891
3284 8891
TIME...MOT...LOC 2032Z 052DEG 6KT 3288 8900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Sep 16, 2:47 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 PM CDT Tue Sep 16 2025
MSZ041-162115-
Sharkey MS-
347 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SHARKEY COUNTY
THROUGH 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Bluff, or near Rolling Fork, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central
Sharkey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3288 9084 3288 9073 3286 9073 3284 9076
3282 9076 3282 9075 3281 9074 3276 9074
3275 9088
TIME...MOT...LOC 2047Z 010DEG 5KT 3286 9079
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Sep 16, 2:50 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 PM CDT Tue Sep 16 2025
MSZ055-064-162115-
Jefferson Davis MS-Simpson MS-
350 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SIMPSON AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sanatorium, or near Magee, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Simpson and northwestern Jefferson Davis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8997 3183 8997 3193 8987 3185 8974
3177 8975 3177 8976 3167 8976
TIME...MOT...LOC 2050Z 022DEG 10KT 3182 8982
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Sep 16, 2:58 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Tue Sep 16 2025
MSZ018-019-162130-
Sunflower MS-Bolivar MS-
358 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES THROUGH 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sunflower, or 7 miles north of Indianola, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Indianola around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3363 9051 3339 9046 3335 9074 3345 9076
3352 9076 3353 9078 3370 9081 3373 9069
TIME...MOT...LOC 2057Z 356DEG 11KT 3355 9061
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CEThunderstorm Wind, Sharkey
- When
- September 16, 3:13 PM CST
- Where
- Sharkey County, 0.38 mi SE of Anguilla Rollang Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.946, -90.845
A tree and a power pole were blown down along Hargrave Road and US Highway 61.
Hail, Scott
- When
- September 16, 4:30 PM CST to 4:35 PM CST
- Where
- Scott County, 1.83 mi NE of Homewood
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.251, -89.501
Hail up to the size of ping pong balls fell in the Homewood area.
Thunderstorm Wind, Copiah
- When
- September 17, 3:20 PM CST
- Where
- Copiah County, 3.01 mi W of Gatesville
- Measured
- 45 kt (52 mph) estimated gust
- Crop damage
- $300
- Reported by
- Trained Spotter
- Coordinates
- 31.995, -90.321
A few trees were blown down on the east side of Crystal Springs in the vicinity of MS Highway 27 and Lee Ave.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Virginia, September 16, 2025$160,000 · 8 events
- Hail in Iowa, September 16, 2025$173,000 · 1.75 in hail · 4 events
- Damaging Winds in Louisiana, September 16 to 17, 2025$70,000 · 50 kt wind · 5 events
- Flash Flood and Hail in Iowa, September 16 to 17, 20251.25 in hail · 20 events
- Flash Flood and Hail in Nebraska, September 16, 20253.5 in hail · 18 events
- Hail and Damaging Winds in Louisiana, September 16, 20251 in hail · 13 events
- Flash Flooding in Virginia, September 16, 202512 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 9 events
- Hail and Damaging Winds in Nebraska, September 16, 20251.5 in hail · 8 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 8 events
- Drought in Missouri, September 16 to 30, 20255 events
- Flash Flood and Hail in New Mexico, September 16 to 17, 20251.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296261, 1296262, 1296263.